Alert archive / Virginia / Special Weather Statements in 2014
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 8, 2014, 5:02 PM EDT for Smyth County, Tazewell County, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2014, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 8, 2014, 5:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
Counties Smyth County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682
WWUS81 KRNK 082102
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT TUE JUL 8 2014
VAZ007-009-082145-
SMYTH VA-TAZEWELL VA-
502 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BROADFORD TO
NEAR NELLA...MOVING TO THE SOUTHEAST AT 90 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MARION...
TAZEWELL...
RICHLANDS...
SALTVILLE...
AND CHILHOWIE.
LAT...LON 3715 8190 3720 8176 3721 8156 3675 8131
3672 8143 3671 8153 3666 8155 3664 8162
3680 8170 3685 8176 3695 8181 3696 8178
3702 8181 3710 8188
TIME...MOT...LOC 2058Z 303DEG 79KT 3694 8171 3655 8157
$$
RABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:25 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 8, 3:25 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 325 PM EDT TUE JUL 8 2014 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT AND WEDNESDAY...BEFORE CROSSING THROUGH THE AREA WEDNESDAY NIGHT. HIGH PRESSURE WILL FOLLOW THE FRONT FOR THURSDAY INTO SATURDAY. A MUCH STRONGER COLD FRONT WILL BE PASSING THROUGH THE REGION NEXT MONDAY AND TUESDAY. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 315 PM EDT TUESDAY... WATER VAPOR LOOP SHOWED THE FIRST OF TWO SHORT WAVES THAT WILL DEEPEN THE NORTHEAST TROF. THE SECOND WAVE CROSSES THE GREAT LAKES THEN INTO THE NORTHEAST WEDNESDAY NIGHT. LAST FEW RUNS OF THE LOCAL WRF AND HRRR WERE VERY CONSISTENT WITH THE TIMING OF A BAND OF THUNDERSTORMS MOVING IN FROM THE WEST...WHAT WAS CURRENTLY DEVELOPING FROM AROUND PITTSBURGH TO NORTHWEST OF CHARLESTON WV. STILL EXPECTING THIS TO REACH SOUTHEAST WEST VIRGINIA BETWEEN 20-22Z/4-6PM. GUSTY SOUTHWEST SURFACE WINDS AND LOW LEVEL MIXING HAS BROUGHT SURFACE DEW POINTS DOWN INTO THE UPPER 50S TO LOWER 60S...SO CAPES HAVE PEAKED AROUND 2000 J/KG. HOWEVER...AS INDICATED WITH A CLASSIC INVERTED V SOUNDING...DCAPE WAS A HIGH AS 1300 J/KG IN THE FAR SOUTHEAST COUNTY WARNING AREA. IF STORMS MANAGE TO GET INTO THIS ENVIRONMENT AND OVERCOME THE DOWNSLOPING EAST OF THE BLUE RIDGE THERE IS A POTENTIAL FOR STRONG TO DAMAGING WINDS. WITH THE REMOVAL OF HEATING...INTENSITY AND COVERAGE OF PRECIPITATION WILL DIMINISH...MAINLY AFTER 02Z/10PM. THE SOUTHERN END OF THE LINE OF STORMS...EXTENDING ACROSS THE TENNESSEE VALLEY MAY CONTINUE OVERNIGHT. HAVE KEPT A HIGHER PROBABILITY OF PRECIPITATION IN THE SOUTHWEST COUNTY WARNING AREA THROUGH WEDNESDAY MORNING. EXPECTING LITTLE PROGRESS IN THE EASTWARD MOVEMENT OF THE SURFACE COLD FRONT TONIGHT AND WEDNESDAY WITH BROAD SOUTHWEST FLOW PARALLEL TO THE BOUNDARY AND LIMITED MOVEMENT OF THE UPPER TROF. BEST PROBABILITY OF PRECIPITATION WEDNESDAY WILL BE IN THE AFTERNOON WITH AREAS OF SURFACE BASED IN STABILITY AND CONVERGENCE...PLUS ALONG ANY OUTFLOW PRODUCED BY THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON. NARROWING DOWN WHERE THIS WILL BE IS THE BIGGEST CHALLENGE. LOOKING FOR MUGGY CONDITIONS WILL DEW POINTS RISING BACK UP THROUGH THE 60S TONIGHT...ESPECIALLY WHERE IT RAINS. AMOUNT OF CLOUDS WILL DETERMINE HOW HOT TEMPERATURES WILL GET ON WEDNESDAY. WILL BE DEPENDENT ON WHERE IT IS RAINING IN THE MORNING. FOR NOW STAYED CLOSED TO THE MET GUIDANCE FOR MAXIMUM TEMPERATURES. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... AS OF 310 PM EDT TUESDAY... WEAK COOL FRONT EXPECTED TO DRIFT SOUTHEAST THROUGH THE BLACKSBURG FORECAST AREA WEDNESDAY NIGHT. ACTUAL SURFACE REFLECTION WILL LIKELY BE DIFFICULT TO DEFINE CONSIDERING DIFFUSE NATURE OF FRONT...AND CONTAMINATION FROM COOL OUTFLOW BOUNDARIES GENERATED BY CONVECTIVE ACTIVITY PRECEDING IT. HOWEVER...UPPER TROF WILL REMAIN TO THE WEST...AND WITH SUBTLE BACKING OF LOW LEVEL FLOW EXPECTED AHEAD OF UPPER TROF...ALONG WITH GRADUAL COOLING ALOFT...SUPPORT FOR PRE- AND POST-FRONTAL PRECIPITATION MAY PERSIST WELL INTO THE EVENING...AND PERHAPS THOUGH MUCH OF THE NIGHT ACROSS SOUTHERN/SOUTHEASTERN AREAS. NORTHWESTERN AREAS SHOULD REMAIN DRY...OTHER THAN PERHAPS A LINGERING EARLY EVENING SHOWER. ALTHOUGH NORTHWESTERN AREAS EXPECTED TO REMAIN DRY ON THURSDAY...PROXIMITY OF OLD FRONTAL BOUNDARY LYING JUST TO THE SOUTH AND EAST...AND LIMITED ADDITIONAL MOVEMENT EAST OF UPPER TROF WARRANTS CONTINUED AT LEAST LOW THREAT FOR DIURNALLY DRIVEN SHOWERS OR THUNDERSTORMS ACROSS THE SOUTH AND SOUTHEAST PORTION OF THE FORECAST AREA DURING THE AFTERNOON INTO THE EVENING. UPPER TROF FINALLY EXPECTED TO MOVE OVER AND THEN JUST TO THE EAST OF THE FORECAST AREA ON FRIDAY...BUT PLACEMENT SUPPORTS AMPLIFICATION OF SURFACE RIDGE JUST TO OUR NORTHEAST WHICH ALLOWS LOW LEVEL FLOW TO VEER AROUND BY DAYS END INTO THE EAST. COMBINATION OF COOLER AIR ALOFT...PLENTY OF INSOLATION...AND LIGHT UPSLOPING AGAINST THE EASTERN FLANKS OF THE BLUE RIDGE MAY BE SUFFICIENT TO OVERCOME DEVELOPING CAP TO SUPPORT ISOLATED TO WIDELY SCATTERED CONVECTION ALONG AND EAST OF THE BLUE RIDGE BEFORE DIMINISHING WITH LOSS OF DAYTIME HEATING FRIDAY EVENING. POST FRONTAL TEMPERATURES WILL BE SLIGHTLY COOLER THAN THE PAST SEVERAL DAYS...MAINLY 70S TO AROUND 80 ACROSS THE HIGHER ELEVATIONS TO MAINLY 80S PIEDMONT...WITH 50S IN THE MOUNTAIN VALLEYS TO MAINLY 60S ACROSS THE PIEDMONT AT NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 310 PM EDT TUESDAY... DAILY THREAT OF WIDELY SCATTERED TO SCATTERED DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS APPEARS TO BE IN THE OFFING DURING THE LONG TERM PERIOD AS A SERIES OF WEAK SHORT WAVES IN RELATIVELY ZONAL FLOW FORECAST TO MOVE EAST THROUGH THE BLACKSBURG FORECAST AREA. FIRST WAVE EXPECTED ON SATURDAY...WITH SECOND WAVE ON SUNDAY...TO BE FOLLOWED BY MUCH MORE SUBSTANTIAL WAVE IN MONDAY/TUESDAY TIMEFRAME AS EASTERN CANADIAN UPPER LOW AMPLIFIES AND RETROGRESSES SOUTHWESTWARD INTO THE UPPER GREAT LAKES AREA. DEEPENING VERY BROAD UPPER TROF/CLOSED SYSTEM WILL SUPPORT A GOOD PUSH OF UNUSUALLY COOL AIR INTO THE MID APPALACHIAN AND MID ATLANTIC REGION BY THE END OF THE LONG TERM PERIOD...BUT WITH THE COOLEST PORTION OF THE AIRMASS TO ARRIVE JUST OUTSIDE OF THIS FORECAST PERIOD...ON WEDNESDAY. AT LEAST THROUGH MONDAY...EXPECT RELATIVELY SEASONAL TEMPERATURES WITH NO SIGNIFICANT DAY TO DAY CHANGES IN AIRMASS. HIGHS SHOULD RANGE FROM THE MID 70S TO LOWER 80S ACROSS THE HIGHER ELEVATIONS TO UPPER 80S TO LOWER 90S ACROSS THE PIEDMONT. OVERNIGHT LOWS SHOULD BE GENERALLY IN THE 60S...BUT WITH SOME UPPER 50S POSSIBLE ACROSS THE HIGHEST ELEVATIONS AND IN THE DEEPER MOUNTAIN VALLEYS. TEMPERATURES SHOULD BEGIN TRENDING DOWNWARD ABOUT 5F DAILY BEGINNING TUESDAY AS LEADING EDGE OF SUCCESSIVE WAVES OF COOLER AIR BEGIN TO IMPINGE UPON THE AREA. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 145 PM EDT TUESDAY... COMMS ISSUES REMAIN AT KDAN DESPITE AN INTERMITTENT RETURN OF OBSERVATION DATA. AMD NOT SKED CONTINUED IN THE TAF. BAND OF SHOWERS AND THUNDERSTORMS WILL FORM FROM WESTERN PENNSYLVANIA TO EASTERN KENTUCKY AND MOVE EAST DURING THE EVENING. LAST FEW RUNS OF THE HRRR...AS WELL AS THE RUC AND LOCAL WRF HAVE THE STORMS REACHING KBLF AND KBLF FROM 20-21Z/4-5PM. LOWER CONFIDENCE AS TO HOW FAR EAST SHOWERS AND THUNDERSTORMS WILL PROGRESS. HAVE LEFT VCNTY THUNDER IN THE KBCB...KROA AND KLYH TAFS. THE LEAST LIKELY LOCATION TO GET STORMS WILL BE AT KDAN AS LONG AS SCATTERED TO ISOLATED THUNDERSTORMS DO NOT DEVELOP IN THE FOOTHILLS OF THE BLUE RIDE. AS LOWER DEW POINTS MIX DOWN TO THE SURFACE THIS AFTERNOON...THE INSTABILITY WAS BECOMING LESS FAVORABLE FOR THUNDERSTORMS IN THE LEE-TROF. LOSS OF HEATING AND WESTERLY DOWNSLOPE WIND WILL WEAKEN SHOWERS AND THUNDERSTORMS BY 02Z/10PM. MODELS SHOWED LINGERING SHOWERS FROM SOUTHERN WEST VIRGINIA TO EASTERN TENNESSEE OVERNIGHT. DO NOT HAVE ANY IMPACT FROM THIS POTENTIAL RAINFALL IN THE TAFS BUT HAVE ADDED MVFR CEILINGS TO KBLF AFTER MIDNIGHT. ALSO ADDED LIFR FOG AND CEILINGS IN FOR KLWB OVERNIGHT..EXPECTING THERE WILL BE RAIN AT THAT AIRPORT LATE THIS AFTERNOON. EXTENDED AVIATION... BEST CHANCE FOR THUNDERSTORMS ON WEDNESDAY WILL BE IN THE AFTERNOON IN CENTRAL AND EASTERN VIRGINIA AND NORTH CAROLINA WHERE THE INSTABILITY WILL COMBINE WITH OUTFLOW FROM PREVIOUS STORMS. THE COLD FRONT WILL FINALLY PUSH THROUGH THE REGION ON WEDNESDAY NIGHT. THE FRONT WILL LINGER ACROSS SOUTHERN/EASTERN AREAS THROUGH THE END OF THE WEEK WITH IMPULSES RIDING ALONG IT. THIS WILL KEEP UNSETTLED CONDITIONS AT TAF SITES THROUGH THE END OF THE WEEK. EXPECT DIURNAL TRENDS FOR AFTERNOON CONVECTIVE PRECIPITATION WITH ASSOCIATED MVFR OR LOWER CONDITIONS... ESPECIALLY FOR KDAN/KLYH...AND POSSIBLE IFR FOG LATE NIGHTS...MAINLY KBCB AND KLWB. && .CLIMATE... AS OF 315 PM EDT TUESDAY... THIS WAS THE 3RD DRIEST JUNE ON RECORD AT DANVILLE WITH ONLY 1.23 INCHES OF PRECIPITATION. RECORDS GO BACK TO 1948. THE DRIEST JUNE ON RECORD IS 1.06 INCHES IN 2008. && .EQUIPMENT... AS OF 315 PM EDT TUESDAY... COMMUNICATIONS OUTAGE CONTINUES WITH KDAN ASOS NOT TRANSMITTING. THE FAA IS AWARE OF THE OUTAGE AND WILL BE WORKING ON IT...BUT NO ESTIMATED TIME OF WHEN IT WILL BE WORKING AGAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...WERT LONG TERM...AMS/WERT AVIATION...AMS/JH CLIMATE...AMS/PC EQUIPMENT...WP
Hazardous weather outlook, Jul 8, 3:35 AM EDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 335 AM EDT TUE JUL 8 2014 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-090745- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 335 AM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT ESPECIALLY WITHIN LINEAR BANDS OF STORMS. LARGE HAIL WILL ALSO BE POSSIBLE WITH CLUSTERS OF STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS MAY OCCUR DURING WEDNESDAY AS A WEAK COLD FRONT DRIFTS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING. NCZ003>006-019-020-VAZ032>035-043>047-058-059-090745- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 335 AM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED STRONG THUNDERSTORMS ARE EXPECTED VERY LATE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING AS A WEAK COLD FRONT MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 4:18 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT TUE JUL 8 2014
WVZ045-082115-
GREENBRIER WV-
418 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OAK HILL...MOVING TO THE EAST AT 40 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
RUPERT...
NEOLA...
RENICK...
RAINELLE...
AND BINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3823 8036 3811 8036 3805 8027 3805 8012
3793 8009 3789 8076 3795 8081 3798 8077
3802 8080 3803 8083 3806 8080 3805 8086
3810 8087 3808 8071 3827 8044
TIME...MOT...LOC 2015Z 263DEG 44KT 3798 8116
KKSpecial weather statement, Jul 8, 5:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT TUE JUL 8 2014
VAZ007-009-082145-
SMYTH VA-TAZEWELL VA-
502 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 545 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BROADFORD TO
NEAR NELLA...MOVING TO THE SOUTHEAST AT 90 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MARION...
TAZEWELL...
RICHLANDS...
SALTVILLE...
AND CHILHOWIE.
LAT...LON 3715 8190 3720 8176 3721 8156 3675 8131
3672 8143 3671 8153 3666 8155 3664 8162
3680 8170 3685 8176 3695 8181 3696 8178
3702 8181 3710 8188
TIME...MOT...LOC 2058Z 303DEG 79KT 3694 8171 3655 8157
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:24 PM EDT | Special Weather Statement | RNK | Grayson | 51 min |
| Jul 8, 5:34 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 56 min |
| Jul 8, 5:40 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth | 46 min |
| Jul 8, 6:19 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 33 min |
| Jul 8, 6:23 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 41 min |
| Jul 8, 7:16 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 59 min |
| Jul 8, 6:05 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 55 min |
| Jul 8, 6:56 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 51 min |
| Jul 8, 4:18 PM EDT | Special Weather Statement | RNK | Greenbrier | 57 min |
| Jul 8, 5:17 PM EDT | Special Weather Statement | RNK | Greenbrier | 43 min |
Nearby
Special Weather Statements in Virginia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.